Advanced Search
MyIDEAS: Login to save this article or follow this journal

On topological chaos in the Robinson-Solow-Srinivasan model

Contents:

Author Info

  • Khan, M. Ali
  • Mitra, Tapan

Abstract

In this paper, we offer an instance of (topologically) chaotic optimal behavior in a twosector model with irreversible investment, originally formulated by Robinson, Solow and Srinivasan. Our result follows from the theory of turbulence in non-linear dynamical systems, and relies only on the existence of a continuous optimal policy function. The fact that there is a unique optimal program from each initial stock when future utilities are discounted by a factor smaller than the labor-capital ratio may be of independent interest.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6V84-4G5BJBY-3/2/bdd78877f0c75498a5843639a3156b0e
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Economics Letters.

Volume (Year): 88 (2005)
Issue (Month): 1 (July)
Pages: 127-133

as in new window
Handle: RePEc:eee:ecolet:v:88:y:2005:i:1:p:127-133

Contact details of provider:
Web page: http://www.elsevier.com/locate/ecolet

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Mitra, Tapan, 1996. "An Exact Discount Factor Restriction for Period-Three Cycles in Dynamic Optimization Models," Journal of Economic Theory, Elsevier, vol. 69(2), pages 281-305, May.
  2. M. Ali Khan & Tapan Mitra, 2007. "Optimal Growth In A Two-Sector Rss Model Without Discounting: A Geometric Investigation," The Japanese Economic Review, Japanese Economic Association, vol. 58(2), pages 191-225.
  3. Lionel W. McKenzie, 2005. "Classical General Equilibrium Theory," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262633302, December.
  4. Mitra, Tapan, 2001. "A Sufficient Condition for Topological Chaos with an Application to a Model of Endogenous Growth," Journal of Economic Theory, Elsevier, vol. 96(1-2), pages 133-152, January.
  5. Khan, M. Ali, 2003. "On choice of technique in the Robinson-Solow-Srinivasan model," Economics Working Papers (Ensaios Economicos da EPGE) 504, FGV/EPGE Escola Brasileira de Economia e Finan├žas, Getulio Vargas Foundation (Brazil).
  6. Dutta, Prajit K. & Mitra, Tapan, 1989. "Maximum theorems for convex structures with an application to the theory of optimal intertemporal allocation," Journal of Mathematical Economics, Elsevier, vol. 18(1), pages 77-86, February.
  7. Nishimura, Kazuo & Yano, Makoto, 1996. "On the Least Upper Bound of Discount Factors That Are Compatible with Optimal Period-Three Cycles," Journal of Economic Theory, Elsevier, vol. 69(2), pages 306-333, May.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Orlando Gomes, 2006. "Local Bifurcations and Global Dynamics in a Solow-type Endogenous Business Cycles Model," Annals of Economics and Finance, Society for AEF, vol. 7(1), pages 91-127, May.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:88:y:2005:i:1:p:127-133. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.